UPDATES:EPILEPSY DRUG LINKED TO SERIOUS VISION PROBLEMS

The anti epileptic drug vigabatrin could cause vision problems in many patients, new research indicates.


In a small study carried out by researchers from the Walton Hospital in Liverpool, 11 of the 15 patients tested were suffering from “appreciable visual defects”.


The researchers are so concerned by their findings that they have started a study to investigate whether other anti epileptic drugs have the same effect on patients’ vision in the long term.


In a letter to the British Medical Journal, they take vigabatrin’s manufacturer Hoechst Marion Roussel to task for not instigating its own research despite earlier studies drawing its attention to the potential side effects.


The possible dangers with vigabatrin first came to light with research published last year in the BMJ, and the findings were vindicated in further research published at the beginning of this year (BMJ, 1998; 317: 206).

What Doctors Don't Tell You Written by What Doctors Don't Tell You

We Humbly Recommend

Get the Healthiest Newsletter!

Get a dose of Healthy delivered straight to your inbox. Each FREE issue features amazing content that will elevate your Body, Mind, and Spirit.

Your data is never shared with 3rd parties

Introducing

Healthy Shopping

Health and Wellbeing products lovingly curated for you.